MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION OCEAN DRAIN; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION OCEAN DRAIN; BOTTLE, COLLECTION, VACUUM
Model Number 2002-000
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted upon the completion into the investigation for this event.
 
Event or Problem Description
The nurses saw no bubbling in the air leak monitor, so they removed the drain.Later the patient had a pneumothorax.
 
Additional Manufacturer Narrative
As the drain in question was not returned an evaluation of the actual product in question was unable to be conducted.Additionally none of the questions that were asked of the institution nurses or staff were answered.The drain when supplied has both a vacuum line and a patient line.The vacuum line is provided with an in line stopcock that is to remain open during collection.In this case there is a possibility that the stopcock was closed.If it were closed a vacuum could not be achieved.Additionally there is a possibility that the vacuum source was not functioning properly or at all.All drains manufactured are tested for functionality prior to being packaged to ensure the product is working properly.As the device lot number was not provided a review of the device history records could not be performed.Atrium medical corporation only releases product that has passed all quality and performance requirements.Based on the results of the investigation atrium medical corporation cannot conclude that the chest drain in question was the cause of the patient¿s pneumothorax.Clinical evaluation: the goal in treating a pneumothorax is to relieve the pressure on your lung, allowing it to re-expand.Depending on the cause of the pneumothorax, a second goal may be to prevent recurrences.The methods for achieving these goals depend on the severity of the lung collapse and sometimes on your overall health.Treatment options may include observation, needle aspiration, chest tube insertion, nonsurgical repair or surgery.Tube thoracostomy is a common procedure in which a tube or small catheter is placed through the chest wall into the pleural cavity and used primarily to drain air or fluid, but the tube can also be used to instill agents to induce pleurodesis or to treat empyema.The ocean chest drainage system is indicated 3 for the evacuation of air and/or fluid from the chest cavity or mediastinum and to help re-establish lung expansion and restore breathing dynamics.It also facilitates postoperative collection and reinfusion of autologous blood from the patient¿s pleural cavity or mediastinal area.

Brand Name
OCEAN DRAIN
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9079976
Report Number3011175548-2019-00993
Device Sequence Number2589354
Product Code KDQ
UDI-Device Identifier00650862100013
UDI-Public00650862100013
Combination Product (Y/N)N
Initial Reporter StateCT
PMA/510(K) Number
K043582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2002-000
Device Catalogue Number2002-000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;